0 Items
Select Page

EarthxOcean

Protecting the Life Support Systems of the Ocean
Sessions: High Seas Initiative   |   Coral Reef Restoration   |   Ocean Plastic Solutions   |   Sustainable Fisheries

 

Saturday, April 25th – Sunday, April 26th

EARLY BIRD REGISTRATION DISCOUNT PRICING EXTENDED TO MARCH 31ST

RegisterAgenda

Island Resilience Forum

By Invitation Only

Island Leaders Discuss Solutions for the United Nations’ Sustainable Development Goals (SDGs).

EarthXOcean presents the Island Resilience Forum (IRF), the official platform for the Island Resilience Partnership (IRP). The IRF is bringing together island leaders and champions from around the world to discuss solutions to the United Nations’ Sustainable Development Goals (SDGs). Its purpose is to showcase innovative approaches to creating transformative change that can be replicated and scaled to support communities on the front lines of climate change. 

 

EarthxOcean Agenda

Session/Time Activity/Location Moderator
Sat, April 25th
8:00am-5:00pm
Briscoe Carpenter, Rooms B-C
Island Resilience Forum – Briscoe, Heritage Room
 
8:00 – 9:00 am Breakfast / Registration  
9:00 – 9:07 am Opening – Welcome Remarks: Trammell Crow, Founder, EarthX and Michael Ulica, President and Chief Operating Officer, National Geographic Society  
9:07 – 9:10 am Protecting Our Ocean Planet (open video 3 min)  
9:10 – 9:30 am Keynote # 1: Enric Sala, National Geographic, Pristine Seas – 20 min

Host – Moderator

  • Lelei LeLaulu, Chairman, Earth Council Alliance

 

9:30 – 9:50 am Keynote # 2: Dr. Sylvia Earle – Oceanographer, National Geographic Explorer-InResidence, Founder Mission Blue –  20 min  
9:50 – 10:10 am Keynote # 3: Julie Packard, Executive Director, Monterrey Bay Aquarium – 20 min  
10:10 – 10:30 am Keynote # 4: Peggy Kalas, Director, High Seas Alliance – 20 min  
10:30 – 10:55 am

Panel # 1: High Seas Protection

Panelists: 

  • Fabien Cousteau, Founder, Ocean Learning Center
  • Cyrill Gutsch, Founder, Parley for the Oceans
  • Nandita Agarwal Parker, Founder, Ma Ocean Platform
Moderator: Danni Washington
10:55 – 11:05 am BREAK – Briscoe Center  
11:05 – 11:08 am Host Welcome – Danni Washington, Marine Biologist and TV Host – 3 min  
11:08 – 11:10 am Coral Reef Conservation & Restoration – 2 min  
11:10 – 11:40 am Keynote # 5: Dr. Helen Fox, Senior Director, National Geographic – Field Engagement
Allen Coral Atlas – 20 min
 
11:40 – 12:00 pm

Panel #2: Coral Reef Restoration

Panelists: 

  • Dr. Robert Richmond, Director, Kewalo Marine Lab, Hawaii
  • Erika Woolsey, Marine Biologist, National Geographic & CEO, The Hydrous
  • Dr. Thomas Goreau, President, Global Coral Reef Alliance
Moderator: Danni Washington
12:00 – 1:00 pm LUNCH  
1:00 – 1:05 pm Host / Moderator Welcome Remarks & video – Lelei LeLaulu – 5 min  
1:05 – 1:25 pm Keynote # 6: Joao Sousa, IUCN Global Marine Plastic Initiative – 20 min  
1:25 – 1:50 pm

Panel # 3: Ocean Plastic Solutions

Panelists: 

  • Romain Troublé, Executive Director, Tara Ocean Foundation, 10 Rivers Initiative
  • Melati Wijen, Founder, Bye Bye Plastic + Youthtopia
  • Mary Crowley, Executive Director, Ocean Voyages Institute – Pacific Gyre
Moderator: Lelei LeLaulu
1:50 – 2:00 pm Keynote #7: Mark Herrema, CEO Newlight Technologies, A Plastic Free World – Breakthrough Technologies for Bioplastics – 20 min  
2:00 – 2:25 pm

Panel # 4: Ocean Plastic Solutions

Panelists: 

  • Afroz Shah, World’s Largest Beach Clean Up – CNN Hero 2019
  • Diana Cohen, Plastic Pollution Coalition
  • Speaker TBD by National Geographic, Ocean Plastic Innovation Challenge
Moderator: Lelei LeLaulu
2:25 – 2:40 pm BREAK  
2:40 – 2:45 pm Host / Moderator Welcome Remarks & video – Danni Washington – 5 min  
2:45 – 3:05 pm Keynote # 8: Ian Urbina, New York Times, author, The Outlaw Ocean – 20 min  
3:05 – 3:30 pm

Panel # 5: Sustaining the Life of the Ocean

Panelists: 

  • Steven Lutz, Global Blue Carbon Program Director, GRID Arendal, Norway & UNEP
  • Schannel van Dijken, Senior Director Pacific, Conservation International
  • Ralph Chami, Institute for Capacity Development, International Monetary Fund
Moderator: Lelei LeLaulu
3:30 – 3:50 pm Keynote # 9: Taylor Voorhees, Seafood Watch, Senior Aquaculture Scientist, Monterrey Bay Aquarium – 20 min  
3:50 – 4:15 pm

Panel # 6: Sustainable Fisheries

Panelists: 

  • John Amos, President, Skytruth
  • James Iacino, Executive Chairman, Seattle Fish Co
  • Jim Cannon, CEO, Sustainable Fisheries Partnership
Moderator: Lelei LeLaulu
4:15 – 4:35 pm Keynote # 10: Wyland, muralist & ocean advocate, Celebrating  
4: 35 – 4:55 pm Keynote # 11: Dr. Roger Payne, Songs of the Humpback Whales
Celebrating Our Ocean Planet Keynote #2: Wylan, artist, marine life muralist
 
4:55 – 5:00 pm Concluding Remarks – Trammell Crow + Lelei LeLaulu + Danni Washington  
Sun, April 26th
9:00am – 11:00 am
VIP Expo Tours + Ocean Plastics Solutions Workshop @ Briscoe Center  

WANT TO COLLABORATE?

Let us hear from you